Florida, 2025

Tornado in Florida, May 26, 2025

May 26, 2025 · NWS MLB · 3 events in 1 county or zone

Multiple funnel clouds were reported along sea breeze boundary collisions over Orange County. One briefly led to a weak waterspout over a small lake, which produced minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Multiple funnel clouds were reported along sea breeze boundary collisions over Orange County. One briefly led to a weak waterspout over a small lake, which produced minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 26, 2:28 PM EST, 2 hours 57 minutes earlier. Its key messages:

  • Issued at 248 PM EDT Mon May 26 2025
  • Daily afternoon/evening rain and storm chances persist this week, with threats of isolated strong to severe wind gusts, frequent lightning, small hail, and locally heavy rainfall
  • Hot and humid conditions build each day; peak heat index values increasing to 98-103 through mid week
  • There is a Moderate risk of dangerous rip currents at all east central Florida beaches today
Area forecast discussion, May 26, 2:28 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
328 PM EDT Mon May 26 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 248 PM EDT Mon May 26 2025

- Daily afternoon/evening rain and storm chances persist this
  week, with threats of isolated strong to severe wind gusts,
  frequent lightning, small hail, and locally heavy rainfall

- Hot and humid conditions build each day; peak heat index values
  increasing to 98-103 through mid week

- There is a Moderate risk of dangerous rip currents at all east
  central Florida beaches today

&&

.DISCUSSION...
Issued at 248 PM EDT Mon May 26 2025

Rest of Today-Tonight...As of around 3 PM, the east coast sea
breeze is easily visible on KMLB radar, moving slowly inland
across the coastal counties. A few showers and storms have
developed along the boundary so far, but expect to see coverage
increase later this afternoon and into this evening, with the
dominant west coast sea breeze leading to a collision over the
eastern half of the peninsula. The Storm Prediction Center has
highlighted much of the county warning area in a Marginal Risk
(1/5) for severe weather today. The primary threat looks to be
gusty winds to around 50-60 mph, as the 15Z XMR sounding found
DCAPE values in excess of 1100 J/kg, thanks to dry air in the mid-
levels. A limiting factor looks to be modest lapse rates, with
500 mb temperatures warm compared to the last several days (~-7C).
Regardless, MUCAPE values 4500 J/kg will support scattered to
numerous storms, mainly between 5-9 PM.

Slow westerly storm motions (10 mph or less) will lead to an
increased threat for locally heavy rainfall. Quick accumulations
to around 3" will be possible and may lead to minor flooding,
especially in low lying and poor drainage areas. Convection will
wind down in the late evening hours, with drier conditions
prevailing by around midnight. A few showers or storms will be
possible once again along the Treasure Coast towards sunrise,
however chances remain low (~20%). Overnight lows slightly above
normal in the lower to mid-70s.

Tuesday-Thursday...The Atlantic ridge axis will remain near to
just south of the local area through mid-week. Ample moisture and
the daily sea breezes boundaries will maintain a summer-like
convective pattern through Thursday. PoPs 50-60% Tuesday and
Wednesday, as light southerly flow at the surface and westerly
steering flow keep the west coast sea breeze dominant and the collision
over the eastern half of the peninsula. While stronger storms will
remain possible, with continued drier air in the mid-levels
leading to a gusty wind threat, warmer temperatures aloft at 500
mb (-6 to -8C) will limit the overall threat for severe hail.
However, that begins to change on Thursday, with a passing upper
level shortwave. Slightly higher moisture (PWATs ~1.7-1.8") will
support PoPs around 70%, while 500mb temperatures cool slightly (-9
to -10C). Regardless, slow moving storms will continue through
Thursday, with daily chances for locally heavy rainfall. Should
the same areas see multiple rounds of heavy rainfall through the
period, this would increase the localized flooding rainfall threat
in that area. Forecast high and low temperatures remain stagnant
(lower 90s for highs, lower to mid-70s for lows).

Friday-Monday...High pressure over the western Atlantic will drift
away from the Southeast US coast late this week and into the
weekend, as a trough digs through the northern US and drags a cool
front towards the Florida peninsula. The front is forecast to slow
as it approaches the area, then stall near to or across central
Florida late in the period. Showers and storms (PoPs 50-60%) will
persist each day, though the axis of the highest PoPs will shift
south of the boundary by late in the weekend. Nocturnal showers
and storms will be possible, particularly Friday night into
Saturday. Slightly cooler temperatures are forecast, with highs
in the upper 80s.

&&

.MARINE...
Issued at 248 PM EDT Mon May 26 2025

Generally favorable boating conditions through this week, as the
Atlantic ridge remains in place through Friday. However, daily
showers and storms, especially in the afternoon and evening hours,
will be capable of wind gusts up to 45 to 50 kts and frequent
lightning as they slowly drift offshore. Light southerly flow will
continue through Thursday, backing southeast and increasing to
10-15 kts each afternoon along the coast as the sea breeze
develops. An approaching cool front Friday into Saturday will veer
winds westerly, but winds are expected to remain under 15 kts.
Seas 2-3 ft, though a brief swell of up to 4 ft is forecast well
offshore north of Cape Canaveral Tuesday night into Wednesday
morning.

&&

.AVIATION...
(18Z TAFs)
Issued at 158 PM EDT Mon May 26 2025

VFR is forecast outside of storms. Scat'd to numerous storms are forecast
this PM (TEMPO groups for TSRA between 18Z-01Z) and TUE PM over ECFL
as sea breezes and outflow from previous storms converge. Isol'd storms
will be capable of wind gusts to 50mph. ESE winds at 8-12kts with gusts
to 15-18kts E of the Orlando metro and from the WSW at 4-8kts to the
W are expected to weaken tonight before increasing after 15Z TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  91  73  91 /  20  50  30  60
MCO  74  92  74  91 /  30  60  40  60
MLB  74  89  74  89 /  40  60  40  60
VRB  73  90  74  90 /  40  60  40  60
LEE  73  93  74  92 /  20  60  30  60
SFB  73  93  74  93 /  20  60  30  60
ORL  75  92  75  92 /  30  60  40  60
FPR  72  90  73  89 /  40  60  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Leahy
AVIATION...Fehling

In the hours before

Special weather statement, May 26, 3:09 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
409 PM EDT Mon May 26 2025

FLZ053-262045-
Osceola FL-
409 PM EDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 445 PM EDT...

At 409 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lake Kissimmee, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Kissimmee, Lake Marian, Kenansville, and Forever Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2807 8105 2768 8092 2769 8115 2771 8115
      2773 8117 2774 8116 2775 8118 2776 8117
      2782 8121 2785 8124 2785 8127 2786 8130
      2792 8131 2794 8135 2795 8134 2798 8137
TIME...MOT...LOC 2009Z 261DEG 18KT 2781 8122

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Tollefsen
Special weather statement, May 26, 3:40 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
440 PM EDT Mon May 26 2025

FLZ164-264-262115-
Inland Martin FL-Coastal Martin FL-
440 PM EDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT MARTIN COUNTY THROUGH 515 PM
EDT...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Port Salerno, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island, and Palm City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2695 8018
      2696 8054 2718 8038 2721 8032 2721 8029
      2722 8029 2728 8017 2719 8013 2703 8008
TIME...MOT...LOC 2040Z 267DEG 6KT 2706 8027

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Tollefsen
Special weather statement, May 26, 3:43 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
443 PM EDT Mon May 26 2025

FLZ053-262115-
Osceola FL-
443 PM EDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 515 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Marian, moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kenansville and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2779 8116 2792 8120 2806 8097 2779 8089
TIME...MOT...LOC 2043Z 251DEG 9KT 2786 8109

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Tollefsen
Special weather statement, May 26, 3:45 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
445 PM EDT Mon May 26 2025

FLZ044-045-144-262115-
Northern Lake County FL-Orange FL-Southern Lake County FL-
445 PM EDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES THROUGH 515 PM EDT...

At 445 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Dora, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Apopka, Eustis, Tavares, Mount Dora, and Mount Plymouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2871 8170 2886 8176 2899 8142 2873 8143
TIME...MOT...LOC 2045Z 251DEG 9KT 2880 8165

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Tollefsen
Special weather statement, May 26, 5:02 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
602 PM EDT Mon May 26 2025

FLZ154-254-547-647-747-262245-
Southern Brevard Barrier Islands FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
602 PM EDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES THROUGH 645 PM EDT...

At 601 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Fellsmere, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Sebastian, and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2767 8078 2794 8074 2811 8086 2825 8086
      2837 8057 2819 8056 2767 8033
TIME...MOT...LOC 2201Z 250DEG 14KT 2784 8065

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Tollefsen
Special weather statement, May 26, 5:23 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT Mon May 26 2025

FLZ041-045-046-141-247-262315-
Coastal Volusia FL-Orange FL-Seminole FL-Inland Volusia FL-
Inland Northern Brevard FL-
623 PM EDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN SEMINOLE...SOUTHEASTERN
ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 715 PM EDT...

At 623 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Daytona Beach to near Osteen to near Lake
Nona. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange, and Sanford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2912 8091 2887 8088 2837 8108 2836 8136
      2887 8120 2913 8128 2926 8124 2927 8115
      2932 8115 2936 8103
TIME...MOT...LOC 2223Z 256DEG 11KT 2919 8116 2882 8112 2845 8125

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Tollefsen

The radar

The Melbourne radar (KMLB), 69 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud, 1 tornado. Local standard time, as filed.

Funnel Cloud, Orange

When
May 26, 5:25 PM EST to 5:30 PM EST
Where
Orange County, 0.92 mi NE of Lake Pickett
Reported by
Public
Coordinates
28.590, -81.110

Public observed funnel cloud looking south about 5 miles from his location which had dissipated just prior to the report.

Tornado, Orange

When
May 26, 5:30 PM EST to 5:32 PM EST
Where
Orange County, 4.1 mi SW of Lake Pickett to 4.21 mi SW of Lake Pickett
Rating
EF0
Path length
0.11 mi
Path width
15 yd
Property damage
$8,000
Reported by
Broadcast Media
Coordinates
28.540, -81.170

Broadcast media relayed video of a brief waterspout over a lake in the Waterford Lakes area. The spout was very brief, but did move onshore, causing minor roof damage to shingles.

Funnel Cloud, Orange

When
May 26, 5:42 PM EST to 5:47 PM EST
Where
Orange County, 5.05 mi ESE of Union Park
Reported by
Public
Coordinates
28.550, -81.200

Public observed funnel cloud near the intersection of Alafaya Trail and SR 408.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259749, 1259810, 1259751.